MAUDE Adverse Event Report: ARTHREX, INC. EXCALIBUR, 5.5MM 13CM; SAW BLADE

ARTHREX, INC. EXCALIBUR, 5.5MM 13CM; SAW BLADE
Model Number EXCALIBUR, 5.5MM 13CM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a shoulder instability surgery metal debris was produced during soft tissue debridement.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a different device.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint is not confirmed.Upon visual inspection, no problem was found with the device returned.Upon functional testing, ar-8550ex was tested with an ar-8330h handpiece, and no debris was observed.No problem found.

Brand Name
EXCALIBUR, 5.5MM 13CM
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16914562
Report Number1220246-2023-06726
Device Sequence Number15041972
Product Code GFA
UDI-Device Identifier00888867044005
UDI-Public00888867044005
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEXCALIBUR, 5.5MM 13CM
Device Catalogue NumberAR-8550EX
Device Lot Number15036873
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer04/19/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown